Discussions By Condition: I cannot get a diagnosis.

white patch on the middle of my tounge?

Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: bocard80
  • November 29, 2006
  • 02:15 AM

:( i have this white patch down the middle of my tounge maybe 1 inch long in width from the middle of it till the back of my tounge it feels a little raised when i touch it, when i touch it it hurts this just happened out of no where.also i have been taking antibiotics for at least 2 weeks just in case that has to do with it. what do i have? and how can i get rid of it? please help.

Reply Flag this Discussion

4 Replies:

  • it's called thrush. it's an infection that can be cleared by rubbing an antibiotic you get from your doctor, around the whole inside of your mouth. it's very common, not dangerous, but very contagious. get rid of anything you can that goes in your mouth or wash it in bleach, alcohol, or perocide. don't share anything. you can pass it just by touching something and another person touching it then having contact with their mouth.it's more bothersome than dangerousschool nurse
    Anonymous 42789 Replies
    • November 29, 2006
    • 04:28 AM
    • 0
    Flag this Response
  • Thrush is caused by a candida fungal overgrowth due to antibiotic use and it is not a good idea to use another antibiotic - this will actually make the fungal infection worse! You need an antifungal medication, or try this: break open a capsule of a good quality probiotic supplement (acidopholus and such) and mix with unsweetened plain yogurt. place on your mouth and swish around. It should really help. I had thrush when I was pregnant and it feels really awful...got it after taking a stupid antibiotic. I also used a product called Threelac, which is brilliant but a bit expensive. Hope this helps. Doctor of Oriental Medicine
    acuann 3080 Replies
    • November 29, 2006
    • 04:41 AM
    • 0
    Flag this Response
  • Good advice, Doctor of Oriental Medicine.Agape,searchingsam
    Anonymous 42789 Replies
    • November 29, 2006
    • 01:49 PM
    • 0
    Flag this Response
  • I disagree with school nurse. She/he has a rather cavalier attitude about candida and prescribing antibiotics is absolutely the absolutely thing to do in treating thrush because it will just assist candida in getting a foothold. School nurse needs to get some continuing education and she/he can start by reading the stories in this site from all the candida sufferers who followed the careless advice of health care professionals like her/himself. It disgusts me when I see professionals forgetting something so basic as this. Reminds me of all the idiotic doctors who prescribed antibiotics for the common cold. Get a clue, antibiotics don't kill viruses and antibiotics don't kill fungi. There is no excuse for wrong advice especially when the person is supposed to be trained in medicine.Definitely try to make sure you stop the candida now and don't let it get a foothold in your body as it can be very difficult to get rid of. NOTE: While candida doesn't have to be dangerous it can be to someone with a compromised immune system.
    Anonymous 42789 Replies
    • December 6, 2006
    • 08:32 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.